MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012276-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, mildly tortuous, 95% stenosed lesion in the right coronary artery (rca).A 3.5x20mm trek rx balloon dilatation catheter (bdc) was advanced to the target lesion and performed post-dilatation without issue; however, the balloon did not completely deflate.The bdc was safely captured in the guide catheter for removal, but during removal, the catheter of the bdc separated, with the separated balloon portion remaining in the guide catheter.The guide catheter and the separated segment were removed from the anatomy without issue.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.Balloon deflation issues can be affected by numerous factors including, but not limited to, balloon damage during processing of the balloon material, the materials, inflation technique, and interactions with other devices, lesion or calcification in the graft, or insufficient preparation prior to use, and saline/contrast incorrect ratio.The investigation could not determine the cause for the reported deflation problem, difficult to remove, and material separation.It may be possible that the catheter was damaged during insertion, or the contrast to saline ratio was incorrect resulting in difficult deflation.The difficulty removing, and material separation were then likely due to deflation problem; however, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9, h3 - device not available for evaluation.
 
Additional Manufacturer Narrative
The device was returned for analysis.The deflation problem and difficult to remove could not be confirmed due to the condition of the returned device.The material separation was confirmed.It was noted that the balloon was not separated as reported; however, it was noted that the inner member was compressed and separated and the outer memebers was separated.Additionally, the balloon was noted to be inverted.The investigation determined the cause for the difficulties is due to the circumstances of the procedure.It is likely, that the distal shaft at the proximal balloon seal became damaged (necked) during positioning, the device, the catheter or guide wire was pulled damaging the inner member while under inflation.This would slow deflation.The noted inverted balloon, the compressed and the separated inner member, and the separated outer member are likely symptoms of the removal difficulties.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9, h3: device available for evaluation.H6: type of investigation code 4114 - removed.H6: investigation conclusions code 4315 - removed.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15584500
Report Number2024168-2022-10557
Device Sequence Number20627840
Product Code LOX
UDI-Device Identifier08717648138584
UDI-Public08717648138584
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number1012276-20
Device Catalogue Number1012276-20
Device Lot Number20211G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer12/22/2022
04/13/2023
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date12/29/2022
04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale
Patient Weight75 KG